MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER
Model Number 18-2531-N250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency reported.Phrenic nerve injury leading to diaphragmatic paralysis is a known potential adverse event for catheter ablation procedures disclosed in product labeling.
 
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, the diaphragmatic response to pacing was reduced.The pacing catheter was repositioned and ablation was continued but loss of diaphragmatic capture occurred and elevation of the diaphragm was observed.The pvi procedure was continued and the diaphragm gradually descended but the reaction to pacing was still different between the two sides of the diaphragm.It is unknown if the patient had fully recovered by the time of discharge and attempts to get additional information have been unsuccessful because of restrictions in place due to covid-19.It cannot be determined if the phrenic nerve injury persisted with the information reported so an mdr is being submitted.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT CATHETER
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key10576501
Report Number1225698-2020-00027
Device Sequence Number3344989
Product Code OAE
UDI-Device Identifier00868976000109
UDI-Public00868976000109
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number18-2531-N250
Device Catalogue Number18-2531-N250
Device Lot Number12341-005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;